View unanswered posts | View active topics It is currently Sat Apr 19, 2014 9:32 pm



Reply to topic  [ 4 posts ] 
 Aricept interaction with Scopolamine 
Author Message

Joined: Wed Sep 01, 2010 8:44 pm
Posts: 6
Post Aricept interaction with Scopolamine
We have just come back from visiting a firend who has been on Aricept for several years. While on a cruise this week, he was using Scopolamine in a motion sickness patch known as Transderm-V. Scopolamine is supposedly also an ingredient in Gravol. He started to become delusional and began to halucinate after a few days. After consultation at a hospital emergency center the conclusion was "an interaction between Aricept and Scopolamine" They took him off the patch and he stabelized within 24 hours. Just a word of precaution!


Thu Sep 09, 2010 12:25 pm
Profile

Joined: Sun Oct 21, 2007 4:18 pm
Posts: 835
Location: Acton, MA
Post Re: Aricept interaction with Scopolamine
Frank tried the transderm-V patch to try to control some of his drooling, he wasn't on Aricept at that time but had the same reaction, so I guess we have to be aware of all new meds.

_________________
Gerry 67, cared for Frank 71, married 49 yrs; dx 2004, passed away October 26, 2011.


Thu Sep 09, 2010 12:39 pm
Profile

Joined: Thu Aug 30, 2007 6:15 pm
Posts: 231
Location: Charlotte, NC
Post Re: Aricept interaction with Scopolamine
My hubby is on the patch to control the mucus and drooling. It does that and it also does seem to make him hallucinate more but does not seem frightened by them. He is in the last stages so I had the choice of him choking on his mucus or being more hallucinatory (is there such a word) He was very distressed with the choking so I chose the patch. He is non verbal so I really had to rely on my gut instinct....I am hoping I chose properly. The patch does not stop it completely, but does help.


Sun Sep 12, 2010 11:42 am
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post Re: Aricept interaction with Scopolamine
As has been discussed here often, scopolamine is an anticholinergic. Anticholinergics should be avoided in those with dementia. The only reason someone is on Aricept is because they have dementia. This "warning" is not specific to Aricept. Rather, it's a general warning for anyone with dementia.


Mon Sep 20, 2010 11:29 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 4 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr